Send the link below via email or IMCopy
Present to your audienceStart remote presentation
- Invited audience members will follow you as you navigate and present
- People invited to a presentation do not need a Prezi account
- This link expires 10 minutes after you close the presentation
- A maximum of 30 users can follow your presentation
- Learn more about this feature in our knowledge base article
Transcript of hypoalbuminemia
symptoms causes There are many causes of low serum
These causes may include: • Poor nutritional state - you haven't been eating enough protein, or you may be losing protein, usually during a period of illness
• Increased excretion (or loss) of albumin from your body from: o Renal (kidney) dysfunction - your kidneys may not work well due to any number of conditions. They may be leaking albumin in the urine, causing hypoalbuminemia
o You may have some form of liver disease, such as hepatitis, or cancer in your liver, which may have spread from elsewhere in your body that causes you to lose albumin, thus resulting in hypoalbuminemia. o Certain heart conditions - such as congestive heart failure, or pericarditis - may cause you to have low albumin levels in your blood
o Problems with your stomach - including inflammatory bowel disease, or lymphoma, can cause hypoalbuminemia o Other forms of cancer or conditions- such as sarcoma or amyloidosis - can cause hypoalbuminemia
o Side effects from medications can cause hypoalbuminemia oInfections - such as tuberculosis - can cause hypoalbuminemia is a medical condition where levels of albumin in blood serum are abnormally low. It is a specific form of hypoproteinemia. Albumin is a major protein in the human body, making up about 60% of total human plasma protein by mass. Many hormones, drugs, and other molecules are mostly bound to albumin in the bloodstream and must be released before becoming biologically active. For example, calcium binds to albumin and hypoalbuminemia leads to an increase in free ionized calcium. Albumin is synthesized in the liver, and low serum albumin may be indicative of liver failure or diseases such as cirrhosis or chronic hepatitis. Hypoalbuminemia can also present as part of the nephrotic syndrome, in which protein is lost in the urine due to kidney damage. Low albumin levels can be an indicator of chronic malnutrition or protein losing enteropathy. Hypoalbuminemia may cause generalized edema (swelling) via a decrease in oncotic pressure Function ..?? What are some symptoms and side effects of hypoalbuminemia to look for? • You may not have any symptoms, unless your blood albumin levels are significantly lowered. In this case, you may not be eating very well. You may have swelling that is all over your body, or swelling in one part of your body (such as your legs)
• You may have muscle weakness, fatigue, or cramps •You may have a poor appetite, and may not be eating well. Even people who take in a lot of protein in their diet may still have low albumin levels in their blood.
•If you have liver problems that may have caused your hypoalbuminemia, you may notice that your abdomen is swollen with fluid (called, ascites). •You may not have any symptoms, unless your blood albumin levels are significantly lowered. In this case, you may not be eating very well. You may have swelling that is all over your body, or swelling in one part of your body (such as your legs)
•You may have muscle weakness, fatigue, or cramps
•You may have a poor appetite, and may not be eating well. Even people who take in a lot ofprotein in their diet may still have low albumin levels in their blood.
•If you have liver problems that may have caused your hypoalbuminemia, you may notice that your abdomen is swollen with fluid (called, ascites). tretment •Follow your healthcare provider's instructions regarding raising your blood albumin level. Treatments of low albumin levels are based on correcting the underlying cause.
•Make sure you tell your doctor, as well as all healthcare providers, about any other medications you are taking (including over-the-counter, vitamins, or herbal remedies). These can cause interactions with other medications.
•Take all of your medications as directed •Speak with your doctor or healthcare provider about which diet is right for you. Depending on the cause of your hypoalbuminemia, he or she may suggest a different type of diet. For example, if you have low albumin levels in your blood due to improper nutrition, you may be encouraged to eat high- protein foods. If your hypoalbuminemia is due to liver dysfunction, you may be placed on fluid restriction, and a special diet. Discuss this with your healthcare provider.
•Avoid alcohol, as alcohol can cause your symptoms of hypoalbuminemia to worsen (especially with liver disease) •Follow all of your healthcare provider's recommendations for follow up blood work and laboratory tests to monitor your hypoalbuminemia. •If you experience symptoms or side effects of your therapy, especially if severe, be sure to discuss them with your health care team. They can prescribe medications and/or offer other suggestions that are effective in managing such problems. When to call your doctor
or health care provider: ..??? •Severe diarrhea (greater than 5 stools in a day).
•Nausea that interferes with your ability to eat, and is unrelieved by any prescribed medications.
•Vomiting (vomiting more than 4-5 times in a 24 hour period).
•Constipation unrelieved by laxatives.
•Confusion, changes in thinking and mentation, yellowing of the eyes or skin, fluid accumulation in your abdomen.
•Muscle weakness, or a poor appetite that does not improve.
•Shortness of breath, chest pain or discomfort, should be evaluated immediately.
•Feeling your heart beat rapidly (palpitations). ..... Done by Norah Alkhashan Amal Alblwi Hessah Alqahtani Sulafa Ahmad Shikhah Alshebreen